Log in
Advanced Prostate Cancer
7,123 members7,106 posts

Hypertension and Xtandi

I have been on Xtandi for two years now, PSA is great, about 6 weeks ago my blood pressure started rising , top so far is 160/100. Has anyone experienced this due to medication. Thanks

10 Replies
oldestnewest

It is one of the side effects--consider relaxation techniques, Yoga, meditation. De-stress your life--worrying about cancer is enough stress.

For Naturopathic methods to reduce BP, 1000 mg of Calcium/500 mgs of Magnesium, with 99 mgs of Potassium--all in the Chelated Complex form--twice a day with food has been shown for over 25 years to be able to reduce BP by 20% or greater--equal to most BP drugs. Will this interfere with Xtandi--ask your Pharmacist---I am just reporting and I do not recommend--as I am not a doctor.

Nalakrats

Reply

Here's what the Xtandi prescribing info says:

Hypertension: In the two placebo-controlled trials in patients with mCRPC, hypertension was reported in 11% of XTANDI patients and 4% of placebo patients. Hypertension led to study discontinuation in < 1% of patients in each arm. In the placebo-controlled trial in patients with nmCRPC, hypertension was reported in 12% of patients receiving XTANDI and 5% of patients receiving placebo.

Did you change any drugs or supplements? Certain cholesterol-lowering drugs, antibiotics, anti-allergy medications, anti-diabetics, and supplements that are taken as anti-inflammatories (like quercetin) can increase plasma levels of Xtandi and increase its toxicity.

You should talk to your doctor about this.

Reply

No change in drugs or any habits. Just kind of came on .

Reply

I know it's easy to look at what drugs you are taking and their potential side effects, but this could be totally unrelated to Xtandi. Best to get it checked out.

1 like
Reply

I have been taking Xtandi for almost 3 years and it seems to have increased problems with my systolic hypertension. My case is tricky because of my severe PSA/Pca anxiety raising my BP -so always get super hi readings in drs office that alarm their staff. So my levels go up and down.

Also, the the Supra hi T levels apparently emanating for Xtandi , raises BP.

In reaction, doubled my losartan dose to 100mg, meditate, take anti anxiety and anti depressive meds, go to therapy and hypnotherapy. Helps but can’t normalize my BP. My case made difficult because of multiple childhood traumas.

As a test to help Dr to decide whether to add another BP med, I logged every 1/2 hr my BP for 30 daytime hours, as well as every 15 min as time to view my PSA results approached . Classic pic of ramp up to moment viewed results, then saw good results, quick ramp down to normal.

Post aerobic exercise shows BP reduction . Also post sex ( 75 mg viagra) usually show sharp drop. The arteries relax lowering systolic.

Also take l-arginine which suppose affect nitric oxide levels which affect arterial stiffness or similar.

1 like
Reply

That’s great to know, mine has been like a yo-yo. Up and down just started charting my BP so the doctor can see what I’m up against. Thank you

Reply

I'm a walking chemistry lab with more different kinds of pills than you can shake a stick at. I was worried about adverse interaction between the meds as some of them came from my primary care, some from urologist and some from oncologist. So I made a list (with dosages) and took it to the pharmacist who was able to tell me there isn't negative interactions going on. But you should check and some negatives can take time to develop. I was taking the daily baby aspirin for three weeks before I started getting uncontrolable nosebleeds.

1 like
Reply

Thank you.

Reply

I., for one, will follow Nalakrats (doctor or no) to make sure my husband takes his recommended dosages of calcium. De-stressing is nearly impossible, but I had my first five drops of hemp oil today, and I imagine it helped. Why don’t I just take Les’s Country Life minerals? I think I will right now. Keep talking to Nalakrats. You can’t go wrong, can you, larry-dammit? Mrs. S

P.S. We are jealous of your great PSA. Leswell’s last read is 320, but he has had a month of Xtandi with no noticeable negative side effects. He has never felt unwell for the past 2 ½ years since DX no matter whether his PSA was 1500 or 2.

1 like
Reply

P.S. He felt terrible only when his colon was blocked waiting for successful hernia surgery last spring.

1 like
Reply

You may also like...